Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 44, NWS Corpus Christi, TX

May 21, 2015Nueces County, Texas

NWS Corpus Christi, TX issued this river flood warning at May 21, 2015, 5:36 PM CDT for Nueces County, Texas. It took effect at May 21, 2015, 8:54 PM CDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
May 21, 2015, 5:36 PM CDT (22:36 UTC)
In effect from
May 21, 2015, 8:54 PM CDT
Expired
May 24, 2015, 8:35 AM CDT
In force
60 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Moderate

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oso Creek near Corpus Christi (OOST2). The gauge peaked at 22.12 ft at May 21, 2015, 11:00 PM CDT.

actionminormoderate10152005/2105/2205/2305/2405/25
Action stage
11 ft
Minor stage
20 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08211520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 21, 3:59 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 21, 3:59 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 PM CDT THU MAY 21 2015

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ECMWF WAS THE ONLY
MODEL SUITE TO PROPERLY HANDLE THIS MORNING/S MCS DOWN THE RIO
GRANDE. EVEN TODAY/S 12Z GFS AND ASSOCIATED HI RESOLUTION MODEL
SUITES DID NOT PICK UP ON THIS MORNING/S EVENT. IN TURN THIS LEADS
TO LOWER FORECAST CONFIDENCE FOR THE SHORT TERM FORECAST PACKAGE.
AS OF WRITING...A COLD FRONT WAS LOCATED FROM NEAR PORT LAVACA TO
NEAR MATHIS TO SOUTH OF HEBBRONVILLE. CONVECTION ALONG THE FRONT
IS EXPECTED TO DIMINISH THIS EVENING AS DIURNALLY DRIVEN
INSTABILITY WANES. BRUSH COUNTRY REMAINS WORKED OVER FROM THIS
MORNING/S CONVECTION AND THUS AM NOT ANTICIPATING MUCH IN THE WAY
OF PRECIP THERE THIS EVENING. BIGGEST UNCERTAINTY OVERNIGHT IS
WHETHER OR NOT ADDITIONAL CONVECTION MOVES IN FROM OLD MX
OVERNIGHT. ECMWF AND GFS DIFFER SIGNIFICANTLY ON HANDLING OF H5
S/W TROUGHS PUSHING THROUGH. 12Z ECMWF ADVECTS A S/W TROUGH
THROUGH OVERNIGHT AND KEEPS MOST OF THE AREA DRY THROUGH THE NIGHT
WITH CONVECTION WEAKENING BEFORE REACHING THE CWA /ASIDE FROM
EARLY EVENING CONVECTION ACROSS THE EAST/. THE GFS ON THE
OTHERHAND BRINGS A MUCH MORE POTENT S/W TROUGH THROUGH OVERNIGHT
AND INITIATES DEEP CONVECTION ACROSS COAHUILA MX AND INTO THE
BRUSH COUNTRY TOWARDS SUNRISE. OVERALL...HAVE UNDERCUT MET/MAV
GUIDANCE FOR THE OVERNIGHT HOURS AND HAVE 30/40 POPS FROM EAST TO
WEST. OTHER THAN PRECIP POSSIBLY MOVING IN FROM THE WEST LATE IN
THE NIGHT...ADDITIONAL CONVECTION MAY DEVELOP ACROSS THE EAST
ALONG THE FRONT AFTER MIDNIGHT. FRONT IS PROG TO GRADUALLY SHIFT
BACK NORTH ON FRIDAY RESULTING IN AN UNSTABLE AIRMASS ACROSS THE
REGION. ASSUMING THAT THERE IS NOT ANOTHER MCS TRAVERSING THE AREA
IN THE MORNING...DIURNALLY DRIVEN CONVECTION SHOULD DEVELOP DURING
THE DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY
CONVECTION THAT DEVELOPS THROUGH THE PERIOD. SLIGHTLY COOLER TEMPS
TONIGHT GIVEN LIGHT NORTHERLY WINDS BEHIND THE FRONT WITH CLOUD
COVER/RAIN IMPACTING MAX TEMPS ON FRI.

&&

.LONG TERM...UNSETTLED WEATHER WILL CONTINUE INTO THE LONG TERM
PART OF THE FORECAST. UPPER LEVEL RIDGE AXIS WILL SLOWLY MOVE OFF
TO THE EAST AS STRONG UPPER TROUGH DIGS OVER THE WESTERN CONUS
INTO FOUR CORNERS REGION. PERIOD WILL BEGIN WITH PLENTY OF
MOISTURE ACROSS SOUTH TEXAS WITH PWAT VALUES AROUND 1.7 TO 1.8
INCHES. EMBEDDED DISTURBANCE IN SW FLOW ALOFT WILL MOVE ACROSS THE
AREA ON SATURDAY WITH 30 POPS IN THE MORNING THEN SLIGHTLY
INCREASING TO ACROSS THE NW IN THE AFTERNOON. MODELS CONTINUE TO
HINT AT ANOTHER MCS TO OUR NW IN SATURDAY NIGHT INTO SUNDAY
MORNING. FOCUS AGAIN WOULD SHIFT TO THE WESTERN PARTS ON THE
REGION INTO THE RIO GRANDE PLAINS WITH THIS ACTIVITY. DEEP LEVEL
TROUGH WILL SLOWLY APPROACH SUNDAY WITH INCREASING DIFLUENCE ALOFT
AND LARGE SCALE LIFT. POTENTIAL EXISTS FOR ANOTHER ROUND OF HEAVY
RAINFALL AND POSSIBLY SOME STRONG CONVECTION DURING THIS TIME.
THREAT WILL CONTINUE INTO MONDAY...MOST LIKELY ACROSS THE EASTERN
PART OF THE FORECAST AREA. SEVERAL INCHES OF RAINFALL WILL BE
LIKELY THIS WEEKEND INTO EARLY NEXT WEEK...AND A FLASH FLOOD WATCH
MAY BECOME NECESSARY FOR PARTS OR ALL OF SOUTH TEXAS. MAIN TROUGH
AXIS WILL SLOWLY MOVE EAST OF THE REGION BY TUESDAY...BUT
LINGERING MOISTURE AND INSTABILITY WILL RESULT IN AT LEAST
ISOLATED TO SCATTERED CONVECTION. TEMPERATURES THROUGH THE
EXTENDED WILL BE HIGHLY DEPENDENT ON RAINFALL AND CLOUD
COVER...BUT WILL GENERALLY BE IN THE 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  84  74  85  77  /  30  40  20  30  40
VICTORIA          70  84  73  84  75  /  30  40  10  40  40
LAREDO            72  88  74  89  74  /  40  30  20  30  60
ALICE             71  85  73  88  77  /  30  40  20  40  50
ROCKPORT          74  85  76  85  78  /  30  40  20  30  40
COTULLA           70  87  73  86  73  /  40  40  20  50  60
KINGSVILLE        72  86  74  87  77  /  30  40  10  30  40
NAVY CORPUS       75  84  76  84  78  /  30  40  20  30  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...SHORT TERM
TB/78...LONG TERM
Hazardous weather outlook, May 21, 5:56 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT THU MAY 21 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY
OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A
BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME
STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL
WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO
SATURATED GROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/85

In the hours before

Local storm report, May 21, 5:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FUNNEL CLOUD     1 SW ROCKPORT           28.03N 97.06W
05/21/2015                   ARANSAS            TX   COUNTY OFFICIAL

&&

HART
Local storm report, May 21, 5:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      5 NW CORPUS CHRISTI     27.80N 97.47W
05/21/2015                   NUECES             TX   LAW ENFORCEMENT

            I-37 AT NAVIGATION CLOSED DUE TO FLOODED ROAD

&&

JV
Local storm report, May 21, 5:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     FLASH FLOOD      CORPUS CHRISTI          27.75N 97.42W
05/21/2015                   NUECES             TX   LAW ENFORCEMENT

            I-37 ACCESS AT BROWNLEE...NPID AT LEOPARD...STAPLES AT
            FURMAN...STAPLES AT COLEMAN...LEOPARD AT
            CROSSTOWN...STAPLES AT BLUCHER...LIPAN AT MEXICO...AGNES
            FROM MCBRIDE TO SPID...NAVIGATION AT LEOPARD ALL CLOSED
            DUE TO FLOODING.

&&

JV
Local storm report, May 21, 5:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HEAVY RAIN       CORPUS CHRISTI INTERNAT 27.78N 97.50W
05/21/2015  M4.51 INCH       NUECES             TX   ASOS

            4.51 INCHES OF RAIN MEASURED IN THE LAST HOUR

&&

JV
Local storm report, May 21, 5:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     FLASH FLOOD      1 NE PORTLAND           27.89N 97.31W
05/21/2015                   SAN PATRICIO       TX   NWS EMPLOYEE

            WATER OVER SIDEWALKS AT THE NORTH END OF PORTLAND

&&

JV
Local storm report, May 21, 5:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
533 PM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FLASH FLOOD      GREGORY                 27.92N 97.29W
05/21/2015                   SAN PATRICIO       TX   NWS EMPLOYEE

            HIGHWAY 35 SERVICE ROAD IN GREGORY IS FLOODED WITH
            STALLED CARS.

&&

JV

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:10 AM CDTFlash Flood WatchCRPDuval, La Salle, Live Oak, McMullen, Webb8 hr
May 21, 4:56 AM CDTSpecial Weather StatementCRPLa Salle49 min
May 21, 5:53 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
May 21, 6:16 AM CDTSpecial Weather StatementCRPWebb44 min
May 21, 7:19 AM CDTSpecial Weather StatementCRPZapata26 min
May 21, 7:31 AM CDTSevere Thunderstorm WarningCRPWebb29 min
May 21, 7:49 AM CDTAreal Flood AdvisoryCRPWebb56 min
May 21, 7:53 AM CDTAreal Flood AdvisoryCRPWebb67 min
May 21, 8:23 AM CDTAreal Flood AdvisoryCRPWebb112 min
May 21, 8:51 AM CDTAreal Flood AdvisoryCRPDuval114 min
May 21, 12:33 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria57 min
May 21, 1:07 PM CDTTornado WarningCRPGoliad23 min
May 21, 1:37 PM CDTTornado WarningCRPGoliad, Victoria23 min
May 21, 1:39 PM CDTAreal Flood AdvisoryCRPGoliad, Refugio, Victoria2 hr
May 21, 2:01 PM CDTFlash Flood WarningCRPGoliad, Refugio, Victoria3 hr
May 21, 2:39 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
May 21, 2:43 PM CDTFlash Flood WarningCRPCalhoun, Victoria3 hr
May 21, 3:19 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Jim Wells, Nueces, Refugio, San Patricio116 min
May 21, 3:26 PM CDTSpecial Weather StatementCRPNueces, Refugio, San Patricio64 min
May 21, 3:30 PM CDTSpecial Marine WarningCRP2 hr
May 21, 4:06 PM CDTFlash Flood WarningCRPNueces4 hr
May 21, 4:14 PM CDTFlash Flood WarningCRPSan Patricio3 hr
May 21, 4:44 PM CDTFlash Flood WarningCRPKleberg4 hr
May 21, 4:50 PM CDTTornado WarningCRPAransas25 min
May 21, 5:01 PM CDTTornado WarningCRPKleberg, Nueces29 min
May 21, 5:12 PM CDTSpecial Marine WarningCRP2 hr
May 21, 6:00 PM CDTSpecial Marine WarningCRP2 hr
May 21, 6:58 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.